Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
elisadds

Minocycline side effects

Recommended Posts

I started taking Minocycline, 100mg, twice a day, about 10 days ago. I was wondering if anyone else has had a similar side effect. I noticed 5 days ago that it seemed like my uvula (the hangy thing in the back of your throat) felt like it was closer to my tongue. I had some nasal drainage yesterday and it was very challenging to swallow. I don't know if this is an allergic reaction to the medication, just a side effect, or hay fever. I took some allergy meds and the nasal drainage went away but the heaviness of my uvula didn't. I haven't called my dermatologist yet, b/c I wanted to give my body some time to adjust to the new antibiotic. Any suggestions?

Link to post
Share on other sites

hey elisadds...i to take minocycline 100mg 2X daily. i never had any side-effects to speak of with the exception of some dizziness and general 'spacey' feelings for the first week or so. that said, if you are having trouble swallowing, i would stop taking the meds until your doc gets back to you. it's not worth risking your health! and no one wants to see you end up, god forbid, in the ER due to a severe allergic reaction. i would like to point out that i am not in any way, shape or form a medical professional, so my advice is not a substitute for your doctors...but if the mino is giving you a bad reaction, please dont risk it! lets us know how youre doing!

Link to post
Share on other sites

Hi fletch1978. Thanks for your concern. I have researched the side effects of minocycline and have found swollen tongue on the list. :P I guess that's what's going on with me. It's not a bad reaction, in my opinion, just a bad side effect. Thanks for the concern, though. I will contact my dr. if I feel like it's unmanagable. It's just a weird feeling, right now.

Link to post
Share on other sites

phew! its good to know that youre not in harms way. thanks for the update, and i hope that you finish adjusting to the mino soon! now you have to promise to keep us posted on the results you get from the mino ;D best of luck!

Link to post
Share on other sites

hi again, Fletch1978. I have already seen results from mino, thus the apprehension to give up due to the swollen tongue. :razz: To be blunt, hormonally speaking, I should be breaking out, but my skin is clearing and I haven't had a new breakout since I started mino a couple of weeks ago. :D Yay! I have an appointment for a salycilic acid peel in a couple of weeks, so I will talk to my derm about my experiences with mino, thus far, at that time.

Link to post
Share on other sites

Seems like your concern is already resolved, but I thought I would reply anyway =)

I am also taking minocycline, same dose as you. I had major dizziness and nausea the first two weeks that I took it, but after that I was time. It's probably different for different side effects, but if the dizziness is anything to go by then maybe you can expect it to go away after a few weeks.

Link to post
Share on other sites

Hi Allison12. My concern isn't completely resolved. I also had a bit of nausea and I was hoping the weird tongue/throat feeling was maybe correlated and would also resolve. The nausea has subsided, but the tongue issues have not. I want to stick it out, cuz I've seen improvement with my acne. :dance: I was hoping to find something that didn't have side effects, but I already grew resistant to Doryx, which was the only antib that I've taken that hadn't caused any side effects. (I was on clindamycin for 2 weeks and thought my stomach would explode and it was painful to eat anything.) :sick:

Thanks for your words of encouragement. :wavey:

Link to post
Share on other sites
Hi True Believer, may I ask, how long it was before the swallowing issue went away? Did it go away, or did you just adapt to the feeling?

Hi Elisadds,

To be honest the first day I was on Minocycline I was having trouble swallowing but then after a couple of days my body got used to it and started to let me swallow them.. It just take's time that's all. You'll get there. It's just when your body is ready to accept. Good Luck..

You have to admit Minocycline is a fantastic Antibiotic isn't it? :clap:

Link to post
Share on other sites

so, its been almost 3 weeks on the mino, and was wondering if the side-effects have gotten any better for you? i'm glad to hear youre seeing results from the mino, but still a bit worried about the difficulty swallowing side effect youve been having. if its not intolerable, which it sounds like its not, then perhaps its something youd learn to live with in exchange for the benefits. i do hope it clears up soon, though...it shouldn't have to be uncomfortable in any way to have to control your acne! keep posting so we all know youre ok :)

btw, i saw you were on clindamycin for a bit...i would be VERY concerned if you were on that for your acne, as i think the side-effects from that drug far outweigh any benefits. even the topical form can have life-threatening effects in some vulnerable patients. i'm glad in a way that it made you feel very bad, because it got you off of that antibiotic! and i would hate to see you get hurt just for clear skin :cry:

Link to post
Share on other sites

Hi, again, True Believer. It's not that I have difficulty swallowing the medicine. I can take a handful of pills at one time, no problem. It's that my tongue is swollen. Sad to hear that we didn't have the same experience.

Hi, again, Fletch1978. Some days are better than others with the tongue issue. Today is a good day, so far... I plan on talking to my derm next Tuesday. I'll let you know what I find out.

And about the clindamycin. I am a dentist, so I've learned about the troubles that clindamycin can cause and I even questioned my dermatologist when she recommended it. She told me that if I had any problems to stop taking it, which I did. I took it for about 10 days and couldn't stand it anymore. I definitely agree with you, clindamycin is not worth clear skin.

Link to post
Share on other sites

So, I had my salacylic acid peel yesterday. I actually didn't even talk to her about the tongue problem, cuz I haven't noticed it nearly as much this week. I do have a sore throat, so that makes me notice my throat more.

Link to post
Share on other sites
Guest brandi79

Hi.

I was prescribed with minocycline for my acne on my back. Its worked and my back has finally cleared only its itchy often and my chest gets rash from using it. I just really dont want acne on my back again and dont want to stop the medication. I keep on having nightmares that my face is going to get scarred on day so my dermatologist told me not to pick my face and I wouldnt have any problems like that. I am so freaked out about getting scars that I just cant think about anything else except my face

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×